Aa
A
A
Close
Blank
1243620 tn?1274794297
Any meds that DO NOT cause tardive dyskinesia?
I have extreme anxiety and depression follows after panic attacks and lack of sleep. I got tardive dyskinesia 2 years ago from an antipsychotic and had to stop cold turkey.
DOES ANYONE KNOW OF ANY ANTIDEPRESSANTS OR ANTI-ANXIETY MEDS THAT DO NOT CAUSE TARDIVE DYSKINESIA???

I am so lost, it seems nearly every med has a risk of causing it. I need your answers fast, going for a med consult tomorrow, please help.
Cancel
7 Answers
7 Answers
Page 1 of 1
968908 tn?1274874715
I think this is a question that needs to be put to a professional like a shrink.  Seeing as your seeing him/her tomorrow it would be best to wait and get an answer form that person.  

Personally i suffer terrible from tardive akathesia on most anti-d's.... it is pure TORTURE and i fully understand your distress but you need to get a professional answer here.  Sorry couldnt of been more help.

Hold on........ look on a web-site called Amoryn.  Google this word and it will come up, have a look and see what ya think.
Comment
Cancel
968908 tn?1274874715
Comment
Comment
Submit Comment
1243620 tn?1274794297
Thanks for your post. My psych said today that anti-depressants have never caused TD. It seems like they are trying to drug me up all the time and saying the side effects I read about aren't real. :-/

But you have TD, so obviously it is. Has it not gone away? Did you try benzos to stop it?
I looked up Amoryn quickly, will have another look later. Thanks again.
Comment
Cancel
1243620 tn?1274794297
Comment
Comment
Submit Comment
1118884 tn?1338596450
We all have different reactions to head meds.  I have taken anti depressants and anti anxiety meds off and on for years without this side effect.

From what I've read TD may occur when a person is taking an anti psychotic.  Then again, Julie is struggling with it ...so a mystery.

The bottom line: you have to get your psychiatrist to listen to your fears, or if you feel you are developing TD, he/she must find an alternative for you.

I have a neighbor who takes a medication that is known to cause TD, but she shows no signs whatever of it.  So, it is an individual thing, like all side effects of head meds.

Best luck!
Comment
Cancel
1118884 tn?1338596450
Comment
Comment
Submit Comment
Avatar universal
My info agrees with sillygirl, most TD is from antipsychotics, not antidepressants, but as we're all individuals, any one person can get anything, and any particular psychiatrist can deny meds cause anything.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
585414 tn?1288944902
Its essential not to confuse temporary movement disorders (such as dystonia and akathesia) with permanent movement disorders. Temporary movement disorders can be treated with a side effect pill. Tardive dyskinesia is different in that it is permanent. A psychiatrist and neurologist would be able to note the difference. When a psychiatrist notes the signs of tardive dyskinesia they refer a person to a movement disorders specialist to diagnose it conclusively and also to treat it and at that point a person will be shifted to a medication that can't cause it. With antipsychotics it occurs at a direct statistical rate. With anti-depressents it depends on the particular medication  and with some it can be an adverse side effect (meaning statistically rare). For any medication, the medication website has the full information and the best thing to do is to report any abnormal movements to your psychiatrist and they will know how to follow up.
Comment
Cancel
585414 tn?1288944902
Comment
Comment
Submit Comment
Avatar universal
I took abilify for 2 years i got 2 different types of tardive ...tardive dystonia and tardive dyskinesia...my whole torso twist and turns and bends backward so hard i make terrible grunting sounds..this went on for a long time until a nuro dr. took me off abilify and all symptoms left within 2 weeks... i felt whole again...as this halted my life considerably i couldnt drive or anything... a month ago i started taking lipator for high cholesterol and i started having TD's again ... one Dr. tells me that lipator causes TD and my other Dr. tells me that zoloft (which ive been taking for 5 years) is causing it. i so dont know what to do..im at a loss
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Even though I have a drug induced movement disorder, I would like to tell you what I use for anxiety. I can usually tell when an anxiety attack is coming on. Several years ago I was on my way see a naturopathic Doctor. The GPS got disoriented and I knew we were going to be late for my appointment. In one way, I'm glad that Dr Juniper Martin, got to see my anxiety in full bloom. She assured me that she had plenty of time for my appointment, and after asking me questions like, "Do you always have crying spells with your anxiety attacks."  I did, so she said that she would mix me a tincture of calming drops that would help calm my nerves, and make me feel happy at the same time. When she returned with the little bottle, I asked her if she could tell me what it contained? The main ingredient is a tincture of Chamomile, and the lesser ingredient is tincture of catnip. This isn't something a person can make for themselves. They are well trained professionals in the use of natural ingredients.
I had to use it today, but I don't need it everyday. I only need about half of a dropper full. It does make me laugh  since I put it under my tongue for a little while, for faster absorption.
I wish that I had looked up the side effects of the medication that gave me my permanent movement disorder, on Drugs.com since the rarer side effects are never listed on our RX receipt. I posted that occurrence in the neurological community. Even though this answer is 6 years after your question, it still might be an alternative.
Just remember that no one should rapidly withdraw from RX drugs, that affect the dopaminergic function in our brain. There's a condition called Drug Emergent Dyskinesia.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
1243620 tn?1274794297
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
296076 tn?1371338074
Blank
melimeli commented on renae176's status
1 min ago
296076 tn?1371338074
Blank
melimeli commented on Melissa_71's status
1 min ago
406584 tn?1399591666
Blank
10356 commented on msdelight's status
2 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
Avatar universal
Blank
973741 tn?1342346373
Blank
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
Avatar universal
Blank
973741 tn?1342346373
Blank